Alert archive / Alabama / Special Marine Warnings in 2021
Special Marine Warning 241, NWS Mobile, AL
NWS Mobile, AL issued this special marine warning at Jul 31, 2021, 11:58 PM CDT. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 31, 2021, 11:58 PM CDT (04:58 UTC)
- Expired
- Aug 1, 2021, 12:44 AM CDT
- In force
- 46 min
- Issued by
- NWS Mobile, AL
- Area
- Storm-based polygon
- Hail
- 0.0 in
- Wind
- 34.0 mph
The radar
The Mobile radar (KMOB), 53 km from the middle of the area, began a volume at 05:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 00:00Z, 5.0 hours before the alert went out and 179 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1557 J/kg
- Mixed-layer CIN
- -60 J/kg
- Mixed-layer LCL
- 1088 m above ground
- 0-6 km bulk shear
- 1 kt
- 0-1 km storm-relative helicity
- -5 m²/s²
- 0-3 km storm-relative helicity
- 49 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
201
WHUS54 KMOB 010458
SMWMOB
GMZ631-010630-
/O.NEW.KMOB.MA.W.0241.210801T0458Z-210801T0630Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Special Marine Warning
National Weather Service Mobile AL
1158 PM CDT Sat Jul 31 2021
The National Weather Service in Mobile has issued a
* Special Marine Warning for...
South Mobile Bay...
* Until 130 AM CDT.
* At 1158 PM CDT, a strong thunderstorm was located near Bon Secour
Bay, or near Gulf Shores Beach. The strong thunderstorm was nearly
stationary.
HAZARD...Wind gusts 34 knots or greater.
SOURCE...Radar.
IMPACT...Small craft could be damaged in briefly higher winds and
suddenly higher waves.
* Locations impacted include...
Bon Secour Bay and Weeks Bay.
LAT...LON 3045 8800 3043 8791 3038 8786 3038 8784
3042 8783 3040 8780 3040 8778 3039 8783
3029 8776 3031 8771 3029 8773 3027 8772
3027 8773 3024 8785 3026 8794 3023 8802
TIME...MOT...LOC 0458Z 093DEG 4KT 3031 8780
HAIL...0.00IN
WIND...>34KTS
$$1 follow-up statement
450
FZUS74 KMOB 010544
MWSMOB
Marine Weather Statement
National Weather Service Mobile AL
1244 AM CDT Sun Aug 1 2021
GMZ631-010552-
/O.CAN.KMOB.MA.W.0241.000000T0000Z-210801T0630Z/
1244 AM CDT Sun Aug 1 2021
...THE SPECIAL MARINE WARNING IS CANCELLED...
The affected areas were...
South Mobile Bay...
The thunderstorm has weakened and no longer poses a significant
threat to boaters.
LAT...LON 3045 8800 3043 8791 3038 8786 3038 8784
3042 8783 3040 8780 3040 8778 3039 8783
3029 8776 3031 8771 3029 8773 3027 8772
3027 8773 3024 8785 3026 8794 3023 8802
TIME...MOT...LOC 0539Z 093DEG 4KT 3031 8786
$$What forecasters said that day
The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this special marine warning went out at Jul 31, 11:51 PM CDT, 7 minutes earlier.
Area forecast discussion, Jul 31, 11:51 PM CDT, 7 minutes before
Area Forecast Discussion...UPDATED National Weather Service Mobile AL 1151 PM CDT Sat Jul 31 2021 .AVIATION... 06Z issuance...VFR conditions expected through the forecast. Residual convection over the western Florida Panhandle will continue to decrease into the overnight hours. Showers and thunderstorms will re-develop south of the coast later tonight into the early morning hours, then develop onshore. Local MVFR conditions are expected with the stronger storms developing during the day. These storms will be slow to decrease in the evening hours, but are expected to remain generally north of the I-10 corridor. Light west to northwesterly winds are expected overnight, becoming south to southwest around 10 knots during the day. A seabreeze is expected to develop and move inland in the late morning and afternoon hours, bringing locally gusty winds to 15 knots. /16 && .PREV DISCUSSION... /issued 1002 PM CDT Sat Jul 31 2021/ NEAR TERM /Now Through Monday/...An upper level ridge stretching west over the Southeast from the Plains shifts southwest as shortwave energy moving though an upper trough over the eastern Conus digs the trough south. A very moist airmass remains in place, with precipitable h20 values around 1.8"-2.0" current rising into the 2.2"-2.5" range on Monday. The current convection over the western Florida Peninsula is being driven by an upper level shortwave trough over the Southeast along with decent instability (MLCapes around 2500J/kg on the latest SPC mesoanalysis. The risk of any strong to marginally severe storms continues to decrease as the instability decreases over the region. Rain chances will be on the increase as shortwave energy passing through the mean upper trough moves over the Southeast, with the greatest chance of rain in the Near Term being Monday. Temperatures will see a downward trend, from above seasonal norms on Sunday (topping out in the low to mid 90s over the majority of the forecast area), to below on Monday (with mid to upper 80s expected) due to increased rain and cloud coverage. Not to forget, low temperatures will also see a downward trend, dropping from the upper 70s to near 80 tonight to mid to upper 70s Sunday night. Sunday remains a concern on two fronts. First, with the very hot temperatures continuing, when combined with the moist airmass in place over the forecast area, Heat Indices topping out in the 108- 112 degree range are expected. A Heat Advisory is in effect through Sunday as a result. Second, looking at the model soundings, MLCapes top out in the 3000j/kg range with DCapes topping out in the 800- 1000J/kg range, increasing the risk of damaging downbursts. Add in drier layers in the mid and upper levels for taller storms to possibly entrain. Local downburst tools are advertising a High Risk of damaging downbursts for Sunday. The risk for both decrease on Monday, with cooler temperatures bringing decreased instability (MLCapes rising into the 1500-2000J/kg range) along with lower Heat Indices (topping out in the upper 90s). /16 && .MOB WATCHES/WARNINGS/ADVISORIES... AL...Heat Advisory until 7 PM CDT Sunday for ALZ051>060-261>266. FL...Heat Advisory until 7 PM CDT Sunday for FLZ201>206. MS...Heat Advisory until 7 PM CDT Sunday for MSZ067-075-076-078-079. GM...None. && This product is also available on the web at: http://weather.gov/mob
In the hours before
Special weather statement, Jul 31, 7:14 PM CDT, 4 hours 44 minutes before
Special Weather Statement
National Weather Service Mobile AL
714 PM CDT Sat Jul 31 2021
FLZ205-206-010115-
Okaloosa Inland FL-Okaloosa Coastal FL-
714 PM CDT Sat Jul 31 2021
...A CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT THE FOLLOWING
COUNTIES...SOUTHERN OKALOOSA COUNTY UNTIL 815 PM CDT...
At 713 PM CDT, the strong thunderstorms were located along a broken
line extending from 10 miles southwest of Crestview to 9 miles
northwest of Eglin Air Force Base, and moving southeast at 10 mph.
Wind gusts of 40 to 50 mph will be possible with these storms.
Locations impacted include...
Niceville, Eglin AFB and Valparaiso.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3046 8643 3050 8645 3050 8648 3052 8650
3048 8648 3046 8650 3046 8659 3047 8659
3046 8661 3046 8679 3071 8679 3078 8639
3046 8640
TIME...MOT...LOC 0013Z 327DEG 8KT 3063 8667 3072 8637Special weather statement, Jul 31, 7:24 PM CDT, 4 hours 34 minutes before
Special Weather Statement
National Weather Service Mobile AL
724 PM CDT Sat Jul 31 2021
ALZ056-059-010130-
Conecuh AL-Escambia AL-
724 PM CDT Sat Jul 31 2021
...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...CENTRAL
ESCAMBIA AND SOUTHWESTERN CONECUH COUNTIES UNTIL 830 PM CDT...
At 724 PM CDT, the strong thunderstorm was located 4 miles north of
Brewton, moving southeast at 10 mph.
Wind gusts of 40 to 50 mph will be possible with this storm.
Locations impacted include...
Brewton, East Brewton, Pollard, Riverview and I65 And AL 113.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3100 8709 3100 8712 3124 8760 3123 8755
3125 8752 3125 8751 3126 8748 3126 8743
3128 8742 3132 8736 3133 8735 3139 8720
3118 8684
TIME...MOT...LOC 0024Z 307DEG 8KT 3116 8705Special weather statement, Jul 31, 8:10 PM CDT, 3 hours 48 minutes before
Special Weather Statement
National Weather Service Mobile AL
810 PM CDT Sat Jul 31 2021
ALZ055-059-262-010215-
Baldwin Inland AL-Monroe AL-Escambia AL-
810 PM CDT Sat Jul 31 2021
...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...
SOUTHWESTERN MONROE...NORTH CENTRAL BALDWIN AND NORTHWESTERN ESCAMBIA
COUNTIES UNTIL 915 PM CDT...
At 810 PM CDT, the strong thunderstorm was located 6 miles west of
Uriah, or 14 miles southwest of Frisco City, moving southeast at 10
mph.
Winds of 30 to 40 mph will be possible with this storm.
Locations impacted include...
McCullough, Uriah, I65 And CR 1, I65 And AL 113, I65 And AL 21 and
Poarch Creek Reservation.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3131 8773 3142 8751 3131 8738 3128 8742
3126 8743 3126 8732 3119 8724 3103 8765
TIME...MOT...LOC 0110Z 327DEG 9KT 3131 8761Special weather statement, Jul 31, 8:16 PM CDT, 3 hours 42 minutes before
Special Weather Statement
National Weather Service Mobile AL
816 PM CDT Sat Jul 31 2021
FLZ201>203-010200-
Escambia Inland FL-Escambia Coastal FL-Santa Rosa Inland FL-
816 PM CDT Sat Jul 31 2021
...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...WEST
CENTRAL SANTA ROSA AND CENTRAL ESCAMBIA COUNTIES UNTIL 900 PM CDT...
At 816 PM CDT, the strong thunderstorm was located 5 miles northwest
of Molino, or 13 miles southwest of Century, moving southeast at 10
mph.
Winds of 30 to 40 mph will be possible with this storm.
Locations impacted include...
Gonzalez and Molino.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3052 8730 3080 8746 3088 8734 3069 8710
3061 8719 3061 8725 3060 8724 3060 8723
3058 8723
TIME...MOT...LOC 0116Z 319DEG 11KT 3079 8736Special weather statement, Jul 31, 8:27 PM CDT, 3 hours 31 minutes before
Special Weather Statement
National Weather Service Mobile AL
827 PM CDT Sat Jul 31 2021
ALZ059-FLZ203>205-010215-
Escambia AL-Okaloosa Inland FL-Santa Rosa Coastal FL-
Santa Rosa Inland FL-
827 PM CDT Sat Jul 31 2021
...A CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT THE FOLLOWING
COUNTIES...SOUTHEASTERN ESCAMBIA...WEST CENTRAL OKALOOSA AND
NORTHEASTERN SANTA ROSA COUNTIES UNTIL 915 PM CDT...
At 827 PM CDT, the strong thunderstorms were located along a broken
line extending from 4 miles southeast of Jay to 13 miles southeast
of Riverview, and moving south at 20 mph.
Winds in excess of 30 mph will be possible with these storms.
Locations impacted include...
Milton, Bagdad, Jay, Point Baker and Roeville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3097 8721 3099 8718 3106 8685 3065 8660
3058 8696 3058 8700 3060 8702 3059 8703
3057 8701 3056 8707
TIME...MOT...LOC 0127Z 340DEG 18KT 3091 8709 3096 8687Special weather statement, Jul 31, 9:18 PM CDT, 2 hours 40 minutes before
Special Weather Statement
National Weather Service Mobile AL
918 PM CDT Sat Jul 31 2021
FLZ203>205-010315-
Okaloosa Inland FL-Santa Rosa Coastal FL-Santa Rosa Inland FL-
918 PM CDT Sat Jul 31 2021
...A CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT THE FOLLOWING
COUNTIES...WESTERN OKALOOSA AND CENTRAL SANTA ROSA COUNTIES UNTIL
1015 PM CDT...
At 917 PM CDT, the strong thunderstorms were located along a line
extending from near Pea Ridge to 12 miles east of Roeville, and
moving east at 10 mph.
Winds of 30 to 40 mph will be possible with these storms.
Locations impacted include...
Pace, Milton, Bagdad, Baker, Pea Ridge, Roeville, Floridatown and
Point Baker.
LAT...LON 3044 8710 3052 8710 3058 8715 3058 8718
3055 8717 3055 8720 3056 8720 3078 8727
3089 8670 3051 8658 3046 8692 3051 8702
3052 8699 3058 8698 3060 8702 3057 8700
3054 8704 3045 8707 3044 8709
TIME...MOT...LOC 0217Z 290DEG 10KT 3062 8710 3063 8679The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 31, 7:04 PM CDT | Special Marine Warning | MOB | 86 min | |
| Jul 31, 7:24 PM CDT | Special Weather Statement | MOB | Escambia | 66 min |
| Jul 31, 7:43 PM CDT | Special Marine Warning | MOB | 92 min | |
| Jul 31, 8:10 PM CDT | Special Weather Statement | MOB | Escambia | 65 min |
| Jul 31, 10:22 PM CDT | Special Marine Warning | MOB | 57 min | |
| Jul 31, 11:18 PM CDT | Special Marine Warning | MOB | 47 min | |
| Aug 1, 6:14 PM CDT | Severe Thunderstorm Warning | MOB | Baldwin, Mobile | 26 min |
| Jul 31, 7:00 PM CDT | Special Weather Statement | MOB | Santa Rosa | 45 min |
| Jul 31, 7:14 PM CDT | Special Weather Statement | MOB | Okaloosa | 61 min |
| Jul 31, 8:16 PM CDT | Special Weather Statement | MOB | Escambia | 44 min |
| Jul 31, 8:27 PM CDT | Special Weather Statement | MOB | Santa Rosa | 48 min |
| Jul 31, 9:18 PM CDT | Special Weather Statement | MOB | Santa Rosa | 57 min |
| Jul 31, 9:40 PM CDT | Areal Flood Advisory | MOB | Okaloosa | 2 hr |
| Aug 1, 3:31 PM CDT | Special Weather Statement | MOB | Jackson | 44 min |
| Aug 1, 3:51 PM CDT | Special Weather Statement | MOB | Perry | 39 min |
| Aug 1, 4:26 PM CDT | Severe Thunderstorm Warning | MOB | George, Perry, Stone | 18 min |
| Aug 1, 4:39 PM CDT | Special Weather Statement | MOB | Wayne | 51 min |
| Aug 1, 4:48 PM CDT | Special Weather Statement | MOB | Stone | 57 min |
Nearby
Special Marine Warnings in Alabama, 2021Every special marine warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.